Tennessee, 2015

Winter Weather in Tennessee, February 12, 2015

February 12, 2015 · NWS OHX · 2 events in 2 counties and zones

Light snow fell across northeastern parts of the Mid State during the morning hours on February 12. 5 inches of snow, up to 1 inch of snow was reported on the northern Cumberland Plateau.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Light snow fell across northeastern parts of the Mid State during the morning hours on February 12. Although most areas saw less than 0.5 inches of snow, up to 1 inch of snow was reported on the northern Cumberland Plateau.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 12, 6:18 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Feb 12, 6:18 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
618 AM CST THU FEB 12 2015

.UPDATE...FOR 12Z AVIATION FORECAST

&&

.AVIATION...
MVFR COLD ADVECTION STRATOCU DECK WILL CONTINUE THROUGH ABOUT 18Z
TODAY AT CLARKSVILLE AND NASHVILLE AND UNTIL 00Z THIS EVENING AT
CROSSVILLE AS UPPER TROUGH WITH EMBEDDED VORTICITY LOBE SWINGS
DOWN ACROSS THE AREA. SURFACE PRESSURE GRADIENT IS RATHER TIGHT
WITH 26 MBAR DIFFERENTIAL FROM WEST TO EAST ACROSS TENNESSEE SO
LOOK FOR SOME GUSTY NORTHWEST WINDS THROUGHOUT THE DAY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Feb 12, 5:07 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CST THU FEB 12 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-131115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
507 AM CST THU FEB 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS POTENTIAL FOR A WINTRY MIX OF PRECIPITATION FROM MONDAY
THROUGH WEDNESDAY ACROSS MIDDLE TENNESSEE...ALTHOUGH MAJOR
UNCERTAINTY AND LOW CONFIDENCE EXISTS ON WHAT TYPES OF WINTER
WEATHER COULD OCCUR. AT THIS TIME...SNOW...SLEET...OR FREEZING
RAIN APPEAR POSSIBLE ON MONDAY...WITH PRECIPITATION CHANGING TO
RAIN MONDAY NIGHT INTO TUESDAY BEFORE CHANGING BACK TO SNOW
TUESDAY NIGHT INTO WEDNESDAY. TOO MUCH UNCERTAINTY EXISTS THIS
FAR IN ADVANCE ON POTENTIAL AMOUNTS AND IMPACTS FROM ANY WINTER
WEATHER.

SHAMBURGER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Fentress

When
February 12, 8:00 AM CST to 12:00 PM CST
Where
Fentress forecast zone
Reported by
Emergency Manager
Coordinates
36.381, -84.932 (the zone’s center; the record gives no point)

Over one half inch of snow was reported across Fentress County. Emergency management measured 0.6 inches of snow 3.1 miles southeast of Jamestown, and a trained spotter estimated 0.5 inches of snow in Jamestown.

Winter Weather, Putnam

When
February 12, 8:00 AM CST to 12:00 PM CST
Where
Putnam forecast zone
Reported by
COOP Observer
Coordinates
36.141, -85.495 (the zone’s center; the record gives no point)

Over one half inch of snow was reported in eastern Putnam County. A COOP observer in Monterey measured 0.7 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556125, 556126.